Hail, Lincoln
- When
- August 1, 6:58 PM CST
- Where
- Lincoln County, 0.69 mi N of Vesper
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -98.280
A trained spotter reported mostly dime to quarter sized hail.
A warm and humid airmass led to isolated showers and thunderstorms to develop across Central Kansas during the afternoon and evening hours of August the 1st, 2010. This humid and unstable airmass was located just to the south of a warm front located along the Kansas and Nebraska line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A warm and humid airmass led to isolated showers and thunderstorms to develop across Central Kansas during the afternoon and evening hours of August the 1st, 2010. This humid and unstable airmass was located just to the south of a warm front located along the Kansas and Nebraska line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 1, 5:55 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT SUN AUG 1 2010 .UPDATE... THIS EVENING: FINE-TUNED POPS & QPF TO REFLECT 2 SMALL AREAS OF TSRA...ONE OVER CNTRL/NC KS THAT HAS SHOWN SIGNS OF SEVERITY AND THE 2ND OVER SC KS (COWLEY COUNTY) WHICH IS WEAKENING. DIURNALLY DRIVEN...THESE CELLS SHOULD DISSIPATE BY 10 PM CDT BUT WILL CERTAINLY CONTINUE TO MONITOR & UPDATE AS NEEDED. && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL 5 TERMINALS TO REMAIN IN VFR STATUS...HOWEVER WILL WATCH CNTRL KS CLOSELY AT BOTH KRSL & KSLN WHERE A CLUSTER OF MERGING CELLS IS IN PROGRESS. ONE CELL BRIEFLY REDUCED VSBYS AT KRSL TO 3SM +RA WHEN IT CROSSED THE TERMINAL AT 2253Z. OTHERWISE E-SE LWR-DECK WINDS WILL GRADUALLY SHIFT TO A SLY COMPONENT BY 02/12Z WITH SUSTAINED SPEEDS OF 17KTS/20MPH LIKELY OVER ALL OF CNTRL & SC KS BY 02/17Z. && .PREV DISCUSSION... /ISSUED 312 PM CDT SUN AUG 1 2010/ DISCUSSION... MAIN FORECAST CONCERNS ARE HEAT FOR THE NEXT FEW DAYS AND THUNDERSTORM CHANCES ESPECIALLY TUESDAY AND WEDNESDAY. TONIGHT-TUESDAY: UPPER LEVEL RIDGING CONTINUES TO PERSIST OVER THE SOUTHERN US...BRINGING CONTINUED NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES TO THE FORECAST AREA. EASTERLY AND SOUTHEASTERLY SURFACE WINDS ARE BRINGING DEWPOINTS INTO THE LOWER TO MIDDLE 70S...AND HEAT INDICES OVER 105 ACROSS MUCH OF THE FORECAST AREA. TEMPERATURES ON MONDAY ARE GOING TO BE SIGNIFICANTLY WARMER...BUT GUSTY SOUTHWESTERLY WINDS WILL ALLOW DEWPOINTS TO MIX OUT INTO THE LOWER TO MIDDLE 60S OVER CENTRAL AND SOUTH CENTRAL KANSAS. HEAT INDICES BETWEEN 105 AND 110 LOOK LIKELY ON MONDAY ACROSS MOST IF NOT ALL OF THE AREA...WITH THE POSSIBLE EXCEPTION BEING IN CENTRAL KANSAS DEPENDING HOW MUCH THE DEWPOINTS DROP IN THE AFTERNOON. AFTER COORDINATING WITH SURROUNDING OFFICES...WILL ISSUE/EXTEND THE HEAT ADVISORY FOR THE ENTIRE AREA. CONFIDENCE IS HIGH THAT HEAT INDICES WILL BE ABOVE 105 ON TUESDAY AS WELL...BUT THEY MAY ALSO CLIMB ABOVE 110 ACROSS PART OF THE AREA. WITH THAT IN MIND...AND IF TUESDAY ENDS UP BEING THE 3RD DAY IN A ROW WITH HEAT INDICES ABOVE 105...WILL NOT ISSUE ANY HEAT HEADLINES AT THIS POINT BEYOND MONDAY EVENING. THE THUNDERSTORM CHANCES STILL LOOK POSSIBLE ACROSS THE WESTERN PART OF THE FORECAST AREA INTO THE EARLY EVENING TODAY...BUT WITH THE WARMER TEMPERATURES...DRIER AIR AND THE SURFACE FRONT BEING NORTH OF THE AREA...MONDAY SHOULD BE DRY AND HOT. AS THE FRONT MOVES INTO CENTRAL KANSAS ON TUESDAY...THERE COULD BE ENOUGH FORCING TO GET SOME STORMS GOING DURING THE AFTERNOON AND EVENING. WEDNESDAY-SATURDAY: THE BEST CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY AND WEDNESDAY NIGHT...WITH A SURFACE FRONT AROUND THE AREA TO PROVIDE SOME FORCING. BEST CHANCES WILL BE ACROSS CENTRAL KANSAS SINCE THERE IS STILL UNCERTAINTY HOW FAR SOUTH THE FRONT WILL GET. THERE COULD BE STORMS DURING SUBSEQUENT AFTERNOONS...BUT WITHOUT A SYNOPTIC BOUNDARY TO PROVIDE A FOCUS...IT IS DIFFICULT TO PINPOINT LIKELY LOCATIONS. WILL KEEP THURSDAY THROUGH SATURDAY DRY FOR NOW. AS FAR AS TEMPERATURES...MID TO UPPER 90S WILL CONTINUE. WEDNESDAYS HIGHS COULD BE SLIGHTLY HIGHER DEPENDING HOW FAR SOUTH THE FRONT GETS AND HOW MUCH HEATING WE CAN GET AHEAD OF IT. OTHERWISE...THE PATTERN DOES NOT SHOW ANY REASON FOR A SIGNIFICANT CHANGE IN TEMPERATURES. SCHRECK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FAIRLY QUIET/VFR CONDITIONS ANTICIPATED MOST AREAS THROUGH AT LEAST THE NEXT 24 HOURS. HOWEVER...THERE IS A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO AFFECTING MAINLY THE KRSL TAF FROM ABOUT 3 PM THROUGH ABOUT SUNSET...DUE TO A MOIST/UNSTABLE AIRMASS IN THE PRESENCE OF A SUBTLE CONFLUENCE ZONE ACROSS WESTERN KS. THINKING CAP MAY PROVE TOO STRONG FOR THE RELATIVELY WEAK CONVERGENCE AND NIL MID/UPPER FORCING...BUT THERE STILL IS AN OUTSIDE CHANCE FOR SOMETHING POPPING. DID NOT MENTION IN KRSL TAF AT THIS TIME. OTHERWISE...SOUTHEASTERLY WINDS WILL TURN MORE SOUTHERLY LATE TONIGHT...AND THEN SOUTH/SOUTHWESTERLY AND GUSTY BY MID MORNING MONDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 105 75 105 / 20 0 0 10 HUTCHINSON 74 105 76 105 / 20 0 0 10 NEWTON 74 102 76 104 / 20 0 0 10 ELDORADO 74 103 75 104 / 20 0 0 10 WINFIELD-KWLD 76 104 75 104 / 20 0 0 0 RUSSELL 73 104 75 101 / 20 10 10 20 GREAT BEND 73 106 76 103 / 20 10 10 10 SALINA 74 103 77 102 / 10 10 10 20 MCPHERSON 74 103 76 105 / 10 0 10 10 COFFEYVILLE 76 101 77 103 / 10 10 0 0 CHANUTE 74 98 76 102 / 10 10 0 0 IOLA 74 98 75 102 / 10 10 0 10 PARSONS-KPPF 75 100 77 102 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR KSZ032-047-048-050-051- 067>069-082-083-091>096-098>100. HEAT ADVISORY FROM 1 PM TO 9 PM CDT MONDAY FOR KSZ033-049-052- 053-070>072. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT SUN AUG 1 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 347 PM CDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS...CAPABLE OF LOCALIZED WIND GUSTS TO 50 MPH...MAY DEVELOP OVER WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND IN THE EARLY EVENING. HEAT INDICES WILL RANGE FROM AROUND 100 TO 107 DEGREES ACROSS THE AREA TODAY...HIGHEST ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. REFER TO THE LATEST HEAT ADVISORY STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO WIDELY SCATTERED STRONG THUNDERSTORMS...CAPABLE OF GUSTS AROUND 50 MPH...MAY RETURN TUESDAY AFTERNOON AND LINGER THROUGH THURSDAY...AS ANOTHER COLD FRONT SAGS SLOWLY SOUTHEAST TOWARD CENTRAL KANSAS. ABOVE NORMAL TEMPERATURES AND AT TIMES HIGH HUMIDITY ARE LIKELY THROUGHOUT THE WORK WEEK. HEAT INDICES OF 100 TO NEAR 110 DEGREES WILL BE POSSIBLE...LIKELY HIGHEST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE AREA ON MONDAY. PLEASE PAY ATTENTION TO LATER FORECAST FOR THE POSSIBILITY OF A HEAT ADVISORY OR EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 410 PM CDT SUN AUG 1 2010 KSZ032-012145- RUSSELL- 410 PM CDT SUN AUG 1 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUSSELL COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NATOMA...OR 19 MILES NORTHWEST OF RUSSELL...AND MOVING EAST TO NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF GORHAM...ALSO MOVING EAST TO NORTHEAST. LOCALIZED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 531 PM CDT SUN AUG 1 2010 KSZ092-012300- SUMNER- 531 PM CDT SUN AUG 1 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST SUMNER COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR SOUTH HAVEN...OR 18 MILES SOUTH OF WELLINGTON...AND MOVING NORTHEAST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. HOWERTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 7 W LINCOLN 39.04N 98.28W
08/01/2010 E1.00 INCH LINCOLN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED MOSTLY DIME TO QUARTER SIZED
HAIL.
&&
MRSThe Grand Island radar (KUEX), 143 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported mostly dime to quarter sized hail.
A trained spotter reported several small tree limbs down. Also a 12 to 14 inch diameter tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256323, 256324, 256325.